New Medical Evidence Is Presented In March 2014 That Suggests Adolescent Males And Boys Can Develop Breasts Due To Their Use Of Risperdal Or Invega
SUMMARY: Several case reports with gynecomastia being diagnosed in the setting of Risperdal use have been received by the FDA, also. Although case reports have alluded to this link between Risperdal and gynecomastia, or male breasts, we know that case reports alone cannot show a causal link between Risperdal and gynecomastia. Rather, large epidemiologic studies are needed to confirm this Risperdal – male breasts link.
In March 2014 Dr. Mahyar Etminan, an epidemiologist at the University of British Columbia, presented data on a study that looked at the risk of older men developing gynecomastia due to their use of Risperdal (risperidone) or Invega (paliperidone — which is an active metabolite of risperidone).
Although the subjects in this recent medical study were older men, Dr. Etminan said he believes that this particular Invega and Risperdal side effect of developing male breasts can also occur in adolescent males, or young boys.[Read this article in full at original source]